Drought, Vilas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Although rainfall across northern Wisconsin was above normal for the month, severe drought (D2) conditions persisted across most of Vilas County and Florence County, northern Forest County and part of northeast Oneida County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Although rainfall across northern Wisconsin was above normal for the month, severe drought (D2) conditions persisted across most of Vilas County and Florence County, northern Forest County and part of northeast Oneida County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 1:14 PM CST, 10 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 214 PM CDT WED JUN 30 2010 .SYNOPSIS...UPR RIDGE NOW OVER THE NRN PLAINS WL SHIFT EWD ACRS THE FCST AREA THE NEXT COUPLE DAYS...THEN OFF TO THE EAST. THE UPSTREAM TROF FOLLOWING BEHIND IT IS EXPECTED TO DEAMPLIFY AND BROADEN AS IT WORKS EWD ACRS THE NRN CONUS. RISING UPR HEIGHTS ACRS THE FCST AREA WL ALLOW TEMPS TO WARM...WITH A COUPLE VERY WARM/HOT DAYS EXPECTED BEFORE READINGS SETTLE BACK CLOSER TO NORMAL NEXT WEEK. PCPN CHCS WL BE NIL UNTIL THE RIDGE PASSES OFF TO THE EAST...THEN A PERIOD OF WET WX LIKELY AS SHRTWVS RIDING OUT OF THE WRN TROF INTERACT WITH FRONTAL BOUNDARY SETTING UP NEAR THE AREA. DESPITE THE DRY START TO THE FCST PERIOD...AMNTS FOR THE NEXT WK MAY VERY WELL END UP ABV NORMAL. && .SHORT TERM...TNGT AND THU. MAIN FCST CHALLENGE REMAINS ON TEMPS AS DRY HI PRES CONTS TO PROVIDE PLEASANT CONDITIONS TO NE WI. THE 19Z MSAS SFC ANALYSIS SHOWED A RDG OF HI PRES EXTENDED FROM WRN ONTARIO SWD THRU WI TO THE MID-MS VALLEY. FARTHER WEST...A COUPLE OF WEAK AREAS OF LOW PRES WERE LOCATED OVR WRN SECTIONS OF ND AND SD. A WRMFNT STRETCHED E-SE FROM THE ND LOW INTO THE MIDWEST. VSBL SATL IMAGERY WAS PICKING UP SOME MID AND HI CLDS NORTH OF THE WRMFNT IN NE ND/NW MN WITH A GENERAL E-SE MOVEMENT. FINALLY...WV SATL IMAGERY INDICATED A BROAD UPR LVL RDG OVR THE CNTRL CONUS. THE RDG OF HI PRES IS FCST TO SLOWLY MOV TO THE EAST TNGT AND RESIDE OVR WRN SECTIONS OF LWR MI/ERN U.P. BY 12Z THU. A RETURN FLOW WL THEN GRADUALLY DVLP OVR WI OVRNGT AS WNDS ALOFT BACK TO THE S-SW. THE WRMFNT IS EXPECTED TO LIFT NE INTO THE UPR MIDWEST WITH ENUF ISEN LIFT TO DVLP MORE MID/HI CLDS WHICH WOULD SPILL DOWN THE FRONT SIDE OF THE UPR RDG AND INTO THE WRN GREAT LKS. SKIES WL START MAINLY CLR THIS EVENING...BUT THEN BECOME PARTLY CLDY LTR TNGT ESP OVR THE NW HALF OF THE FCST AREA. 8H TEMPS WARM BY ABT 2 TO 4 DEGS C BETWEEN 12Z WED AND 12 THU...THUS EXPECT TEMPS TO NOT BE AS COOL AS LAST NGT. LOOK FOR MIN TEMPS TO RANGE FROM THE LWR 40S OVR THE TYPICAL COOL SPOTS OF NRN WI...TO THE LWR 50S OVR ERN WI. AS THE WRMFNT CONTS TO LIFT NE TOWARD LK SUPERIOR AND SRN ONTARIO ON THU...THE UPR RDG AXIS WL APPROACH WI DURING THE AFTERNOON. ANY MORNING MID/HI CLDS ASSOCIATED WITH THE WRMFNT SHOULD PULL AWAY BY MIDDAY LEAVING PLENTY OF AFTERNOON SUNSHINE FOR NE WI. A PREVAILING SOUTHERLY WND WL ALLOW FOR MOST OF THE FCST AREA TO PUSH THE 80 DEG MARK WITH THE EXCEPTION BEING CLOSER TO LK MI WHERE WNDS WL HAVE A S-SE COMPONENT TO THEM...THUS KEEPING TEMPS THERE IN THE LWER 70S. .LONG TERM...THU NGT THROUGH NEXT WED. WITH PRETTY HIGH UPR HEIGHTS AND RIDGE ONLY GRADUALLY EDGING E OF THE AREA...CONTINUE TO FEEL THAT SLOWER IS BETTER. DESPITE HAVING COME TO THAT CONCLUSION SEVERAL DAYS AGO...ONCE AGAIN NEED TO PUSH PCPN CHCS BACK ANOTHER 6-12 HRS FM PREV FCST. IT NOW LOOKS LIKE THE MAJORITY OF THE HOLIDAY WEEKEND HAS A DECENT CHC OF BEING DRY...ESP IN E-C WI. ALTHOUGH IT/S OBVIOUS WE ARE IN FOR A SIG WARMUP...GETTING HANDLE ON ACTUAL TEMPS IS A BIT OF A CHALLENGE. FCST SOUNDINGS OFF ALMOST ALL MODELS SHOWED INVERSION PERSITING BLO 850 MB FRI AND SAT. THAT SEEMS A LITTLE PECULIAR GIVEN THE FACT THAT WE ARE GOING TO GET ALMOST FULL SUN RIGHT IN THE MIDDLE OF SUMMER. SO TRENDED A LITTLE WARMER THAN GUID FRI/SAT...AND KEPT VERY WARM/HOT TEMPS ARND SUN. HUMIDITIES ALSO A LITTLE TOUGH TO GAUGE. MODELS HAVE SLOWED THE RAPID RETURN OF VERY HUMID AIR TO THE RGN. THAT FITS WITH MIXING INTO DRIER AIR ALOFT LEFT BEHIND FROM DEPARING ANTICYCLONE. STILL... SLY FLOW AHEAD OF A FRONTAL SYSTEM AT THIS TIME OF YEAR SHOULD EVENTUALLY GET DWPTS UP INTO THE UNCOMFORTABLE LEVEL...ESP GIVEN ALL THE PCPN TO OUR S/SW THIS PAST MONTH. THINK WE ARE LOOKING AT A PROGRESSION FM COOL/DRY TO WARM/DRY TO HOT/RELATIVELY DRY TO HOT/HUMID...THOUGH TIMING OF THE PROGRESSION IS SOMEWHAT UNCERTAIN. RIGHT NOW...TOOK AFTN DWPTS DOWN SOME BOTH FRI AND SAT WITH EXPECTED MIXING INTO DRIER AIR ALOFT. BY SUN...THE FRONT WL BE CLOSE ENOUGH AND THE FLOW SWLY ENOUGH TO BRING BACK THE MUGGIES...SO BROUGHT DWPTS UP TO NR 70 THEN. TOUGH TO DO MUCH MORE THAN GO CHC OF TSRA EVERY PERIOD ONCE THE FRONT GETS INTO THE AREA. CARRIED CHC FOR SEVERAL PERIODS...FIRST FOR INITIAL FRONT...THEN FOR SECONDARY FRONT/UPR SHRTWV THAT WL BE HEADING IN FM THE W. DRIER WX SHOULD RETURN FOR THE VERY END OF THE FCST PERIOD. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST THRU THU. THERE WL BE AN INCREASE IN MID AND UPR LVL CLDS LTR TNGT INTO THU MORNING ASSOCIATED WITH THE LEADING EDGE OF WARMER AIR. WNDS ARE FCST TO INCREASE JUST ABV THE SFC THU NGT WHICH MAY PROMPT SOME LLWS TO BE ADDED TO ALL TAF SITES. && .FIRE WEATHER...INCRG TEMPS AND INCRG SLY WINDS ALONG WITH THE DELAY IN THE RETURN OF MOISTURE COULD HAVE US TO APPROACHING CRITICAL FIRE WX CONDITIONS FRI AND SAT. ISOLD LCNS COULD ACTUALLY MEET THE METEOROLGICAL RED-FLAG CRITERIA. BUT FUEL MOISTURE LEVELS ARE VERY HIGH DUE TO THE RECENT WET SPELL...AND THAT SHOULD MITIGATE THE FIRE POTENTIAL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/SKOWRONSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT WED JUN 30 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 236 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN TO CENTRAL AND NORTH- CENTRAL WISCONSIN ON SUNDAY. THE CHANCE WILL SPREAD ACROSS THE REST OF THE AREA...AND INCREASE...SUNDAY NIGHT INTO MONDAY. IT IS STILL TOO EARLY TO MAKE A MEANINGFUL ESTIMATE OF WHETHER OR NOT THE STORMS WILL POSE A RISK OF SEVERE WEATHER. BE SURE TO MONITOR LATER FORECASTS...ESPECIALLY IF YOU HAVE OUTDOOR PLANS FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-011100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN SUNDAY NIGHT...WITH A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT INTO MONDAY. BE SURE TO MONITOR LATER FORECASTS...ESPECIALLY IF YOU ARE PLANNING A BOATING TRIP DURING THE LATTER PART OF THE HOLIDAY WEEKEND. JS
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252386, 252387, 252388, 252389.